Article

Phenytoin Induced Psychosis: A Case Report

Tenzin Tsundue1,2, Lekkala Ajith1,2, Khayati Moudgil1,2★★ Corresponding author

  1. 1Department of Pharmacy Practice, JSS College of Pharmacy, Udhagamandalam, The Nilgiris, Tamilnadu- 643 001, INDIA.
  2. 2JSS Academy of Higher Education and Research, Mysore, Karnataka, INDIA.

CORRESPONDENCE

Khayati Moudgil

Department of Pharmacy Practice, JSS College of Pharmacy, Udhagamandalam, The Nilgiris, Tamilnadu- 643 001, INDIA.

khayatimoudgil18@gmail.com

Received: 15-05-2018; Revised: 08-06-2018; Accepted: 16-08-2018.

Volume 10, Issue 4 · pp. 491–493 · PUBLISHED · DOI: 10.5530/jyp.2018.10.108

View on JYP original site ↗

ABSTRACT

An adverse drug reaction is a causal relationship between a drug and an event. Alcohol consumption remains a huge threat to the global health. A seizure is an event accompanied with loss of motor activity and alterations in the patients EEG. Phenytoin is one of the most commonly employed anti-seizure medications. Manifestations of chronic phenytoin use may induce phenytoin toxicity and psychosis. Here we report a case of a 45 year old male patient with probable phenytoin induced psychosis while being treated for seizures in the in-patient ward. The long term use of phenytoin may manifest psychotic symptoms in certain population. There is a definite need of more evidence in this field and proper diagnostic and management approaches.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Tsundue, T., Ajith, L., & Moudgil, K. (). Phenytoin Induced Psychosis: A Case Report. Journal of Young Pharmacists, 10(4), 491–493. https://doi.org/10.5530/jyp.2018.10.108